The BS of my MS

I was diagnosed with Multiple Sclerosis April 11, 2006. It was a fairly quick diagnosis and there are days/weeks I can mostly ignore it. For those days I can't, this blog documents my journey.

Monday, March 10, 2008

Things have been really frustrating lately. I've been extremely tired--sleeping sometimes 10-11 hours a night. If less, then I take a nap for a couple of hours. I am sick with my second infection of the year. However, I can't seem to shake them like a normal person; they have to last for weeks.

Since at least mid-December, I have had tiredness, aches and pains, headaches, feeling like I've been punched in the stomach, etc. I started the new year off with a sinus infection. Then, I now have an upper respiratory infection. I did some digging for information, and a lot of what I am feeling are listed as "possible side effects" of Tysabri. I know that since it is an immuno-suppressant, it can take longer to fight off infections. I think it makes me more apt to get infections, too. Those other things--aches, fatigue, headaches, etc.,--all are very present without any known source.

Today, my neurologist's nurse asked me if I had seen any positive effects to Tysabri. I had to pause, and I said no. Then, I clarified. I know some people claim Tysabri to be a miracle worker, but I just don't buy that--at least for most people. I understand it not as something to make me "get better" but to help me from getting worse. So, the MRI and other long-term, big picture data would be more likely to let me know if it were working. In January, my MRI showed new lesions. However, it was hard to tell if they were really new or from the period of May to October when I was not on Tysabri.

So, I am going to be a bit more vigilant regarding my symptoms. I want to see what is tied to acute infections and what is just an everyday crappy feeling. Frankly, if Tysabri IS causing these aches and pains, the fatigue, headaches, etc., then I'm not sure it's worth it; it's impeding me from doing what I need to do. Those symptoms, whatever the cause, are negatively affecting my life.

Maybe I will take a few minutes every day to just write a general statement in a notebook about how I am feeling. That might help pinpoint the cause of it all. Or at least I will have an answer when the nurse asks me to determine exactly when it started.

3 Comments:

  • At 5:17 PM, Blogger LISA EMRICH said…

    Hi, I apologize for the 'form' letter but it is the easiest way to pass word most quickly.

    I am thrilled with the response to the MS Blogger project started at my blog, Brass and Ivory. I appreciate all those who took time to post about it on their blogs. I have discovered even more bloggers who have MS, whether they blog about the MS or not. A new listing is available at MS Blogger Community Project Revised.

    Secondly, I'm looking for submissions for next week's Carnival of MS Bloggers. Information can be found at the end of each issue archived at Carnival of MS Bloggers. What I'm looking for this week are posts related to creativity. I discovered so many new bloggers who quilt, or knit, or crochet, or write, or photograph, etc. Basically, what do you do to express yourself?

    Thank you so much for participating.

    Lisa Emrich

    P.S. I also apologize for any increased 'spamming' of blog comments due to my growing linklist of bloggers with MS. For that I am sincerely sorry.

     
  • At 4:16 PM, Blogger Jaime said…

    Heather,
    I'm sorry to hear that you have not been doing well. This winter was a pain with all the different infections going around. Personally I got the same old cold/flu/sinus infection, etc. at least 5 times. Each time getting more meds, each time it got better only to come right back. I think you are right about being more prone to infections when you are on a MS med...I know I have been. Granted I take Novantrone which is also an immunosupressed therapy.

    I hope this finds you feeling better and doing better overall. I don't have any experience with Tysabri personally so I'm afraid I'm not much help there, but I do have a friend who has been on it for just over 6 months now and she gets similar symptoms with each dose. She is not happy either.

    Then there are others who say it is the best thing they have been on, saved their life, etc. I think it just goes to show that we all respond different.

    Take care and get better soon!

     
  • At 6:57 PM, Blogger Iain Dughlais said…

    hope you feel better soon.

     

Post a Comment

<< Home